Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Fluctuations of Lévy processes and scattering theory


Author: Sonia Fourati
Journal: Trans. Amer. Math. Soc. 362 (2010), 441-475
MSC (2000): Primary 60G51, 34L25; Secondary 60G52, 35Q15
Published electronically: August 18, 2009
MathSciNet review: 2550159
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Initial work by Spitzer was extended to show that the behavior of the bivariate processes $ \displaystyle(X_t,\inf_{0\leq s\leq t}X_s)$ or $ \displaystyle (X_t,\sup _{0\leq s\leq t}X_s)$, where $ X$ is a Lévy process, can be entirely reconstructed on the basis of the Wiener-Hopf factorization of the Lévy exponent of $ X$. This paper is meant to establish that a similar device can be used to investigate the trivariate Markov process $ \displaystyle (X_t,\inf_{0\leq s\leq t}X_s,\sup_{0\leq s\leq t} X_s)$. This involves substituting (2,2)-matrices for the scalar functions involved in the Spitzer-type factorization. The computation of this matrix from the Lévy exponent of $ X$ is a Riemann-Hilbert problem, which is the same as the one appearing in the inverse scattering problem.


References [Enhancements On Off] (What's this?)

  • 1. F. Avram, A. E. Kyprianou, and M. R. Pistorius, Exit problems for spectrally negative Lévy processes and applications to (Canadized) Russian options, Ann. Appl. Probab. 14 (2004), no. 1, 215–238. MR 2023021, 10.1214/aoap/1075828052
  • 2. Jean Bertoin, Exponential decay and ergodicity of completely asymmetric Lévy processes in a finite interval, Ann. Appl. Probab. 7 (1997), no. 1, 156–169. MR 1428754, 10.1214/aoap/1034625257
  • 3. Jean Bertoin, Lévy processes, Cambridge Tracts in Mathematics, vol. 121, Cambridge University Press, Cambridge, 1996. MR 1406564
  • 4. N. H. Bingham, Fluctuation theory in continuous time, Advances in Appl. Probability 7 (1975), no. 4, 705–766. MR 0386027
  • 5. R. Beals, P. Deift, and X. Zhou, The inverse scattering transform on the line, Important developments in soliton theory, Springer Ser. Nonlinear Dynam., Springer, Berlin, 1993, pp. 7–32. MR 1280467
  • 6. Ronald A. Doney, Some excursion calculations for spectrally one-sided Lévy processes, Séminaire de Probabilités XXXVIII, Lecture Notes in Math., vol. 1857, Springer, Berlin, 2005, pp. 5–15. MR 2126963
  • 7. D. J. Emery, Exit problem for a spectrally positive process, Advances in Appl. Probability 5 (1973), 498–520. MR 0341623
  • 8. S. Fourati, Points de croissance des processus de Lévy et théorie générale des processus, Probab. Theory Related Fields 110 (1998), no. 1, 13–49 (French, with English summary). MR 1602032, 10.1007/s004400050143
  • 9. Fourati, S. Krein theory on strings applied to fluctuations of Lévy processes. Preprint. ArXiv: Math.PR/0508612v1 (2005).
  • 10. Sonia Fourati, Fluctuation des processus de Lévy et dispersion (“scattering”), C. R. Math. Acad. Sci. Paris 342 (2006), no. 2, 135–139 (French, with English and French summaries). MR 2193661, 10.1016/j.crma.2005.11.012
  • 11. Karandov,V.F. and Karandova, T.V. On the distribution of the time of the first exit from an interval and value of a jump over the boundary for processes with independent increments and random walks. Ukainian Mathematical Journal Vol. 47, No. 10 (2005).
  • 12. Koryluk, V.S., Suprun, V.N. and Shurenkov, V. M. Method of potential in boundary problems for processes with increases and jumps of the same sign. Theory. Probab. Appl. 21, 243-249(1976).
  • 13. A. E. Kyprianou, First passage of reflected strictly stable processes, ALEA Lat. Am. J. Probab. Math. Stat. 2 (2006), 119–123. MR 2249665
  • 14. Andreas E. Kyprianou and Zbigniew Palmowski, A martingale review of some fluctuation theory for spectrally negative Lévy processes, Séminaire de Probabilités XXXVIII, Lecture Notes in Math., vol. 1857, Springer, Berlin, 2005, pp. 16–29. MR 2126964
  • 15. Laurent Nguyen-Ngoc and Marc Yor, Some martingales associated to reflected Lévy processes, Séminaire de Probabilités XXXVIII, Lecture Notes in Math., vol. 1857, Springer, Berlin, 2005, pp. 42–69. MR 2126966
  • 16. M. R. Pistorius, On exit and ergodicity of the spectrally one-sided Lévy process reflected at its infimum, J. Theoret. Probab. 17 (2004), no. 1, 183–220. MR 2054585, 10.1023/B:JOTP.0000020481.14371.37
  • 17. Martijn R. Pistorius, A potential-theoretical review of some exit problems of spectrally negative Lévy processes, Séminaire de Probabilités XXXVIII, Lecture Notes in Math., vol. 1857, Springer, Berlin, 2005, pp. 30–41. MR 2126965
  • 18. L. C. G. Rogers, The two-sided exit problem for spectrally positive Lévy processes, Adv. in Appl. Probab. 22 (1990), no. 2, 486–487. MR 1053243, 10.2307/1427548
  • 19. B. A. Rogozin, Distribution of the position of absorption for stable and asymptotically stable random walks on an interval, Teor. Verojatnost. i Primenen. 17 (1972), 342–349 (Russian, with English summary). MR 0300349
  • 20. Ken-iti Sato, Lévy processes and infinitely divisible distributions, Cambridge Studies in Advanced Mathematics, vol. 68, Cambridge University Press, Cambridge, 1999. Translated from the 1990 Japanese original; Revised by the author. MR 1739520
  • 21. A. B. Šabat, An inverse scattering problem, Differentsial′nye Uravneniya 15 (1979), no. 10, 1824–1834, 1918 (Russian). MR 553630
  • 22. Frank Spitzer, A combinatorial lemma and its application to probability theory, Trans. Amer. Math. Soc. 82 (1956), 323–339. MR 0079851, 10.1090/S0002-9947-1956-0079851-X
  • 23. V. N. Suprun, The ruin problem and the resolvent of a killed independent increment process, Ukrain. Mat. Ž. 28 (1976), no. 1, 53–61, 142 (Russian). MR 0428476
  • 24. Lajos Takács, Combinatorial methods in the theory of stochastic processes, John Wiley & Sons, Inc., New York-London-Sydney, 1967. MR 0217858

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60G51, 34L25, 60G52, 35Q15

Retrieve articles in all journals with MSC (2000): 60G51, 34L25, 60G52, 35Q15


Additional Information

Sonia Fourati
Affiliation: Laboratoire de Probabilities, University of Paris VI, 4 Place Jussieu Tour 56, 75252 Paris Cedex 5, France
Address at time of publication: Place Emile Blondel 76131 Mont Saint Aignan, France
Email: sonia.fourati@upmc.fr

DOI: http://dx.doi.org/10.1090/S0002-9947-09-04791-6
Keywords: L\'evy processes, fluctuation theory, Wiener-Hopf factorization, scattering theory, Riemann-Hilbert factorization
Received by editor(s): February 8, 2007
Received by editor(s) in revised form: March 28, 2008
Published electronically: August 18, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.